MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO AFLEX ASSY, CN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO AFLEX ASSY, CN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 557P
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Nodule (4551)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop nodules in their lungs.There is no report of the medical intervention that the patient has received at this time.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously reported an allegation of an issue related to a cpap device's sound abatement foam.The manufacturer received information alleged visualization of particles.There was no report of serious or permanent harm or injury.The device was returned to the third-party service center for further evaluation.The device was evaluated.There was no mention of visual findings to the external part of the device.The internal aspect of the device was inspected.The device powered on and airflow was confirmed.The device's downloaded logs were reviewed.There were no error found.The third-party service center concludes that they could not confirm the customer's allegation and there was no visible foam degradation.

Brand Name
REMSTAR AUTO AFLEX ASSY, CN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key12579032
Report Number2518422-2021-04921
Device Sequence Number3288862
Product Code BZD
UDI-Device Identifier00606959039612
UDI-Public00606959039612
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number557P
Device Catalogue Number557P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown